HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Acne (https://www.healthboards.com/boards/acne/)
-   -   Doxycycline (https://www.healthboards.com/boards/acne/158665-doxycycline.html)

triggert 03-20-2004 10:40 AM

Doxycycline
 
Anyone had any success with Doxycycline? Or know of anyone that has?

Trigg

ShowGal 03-21-2004 08:17 PM

Re: Doxycycline
 
My derm put me on Doxycycline and Avita, and I've been almost completely clear since the first week. I take 100M twice a day and use Avita at night. He also wanted me to use Clindamycin Phosphate Lotion in the mornings, but I tried that the second week and after two days it gave me a HORRIBLE rash like outbreak of tiny pimples, so I stopped using it since I was clearing nicely without it. I'm now on my fourth week and so far everything is going really well. There seems to be a high opposition to antibiotics/oral meds on this board, but it was the one thing I hadn't tried, and I figured it can't be any worse than some of the stuff that gets put in our food these days!

triggert 03-21-2004 08:45 PM

Re: Doxycycline
 
What is Avita? I'm assuming its some kind of Topical solution. I used Plexion for a while cause I have dry skin sometimes and it helps cure that. Now I'm just on Doxycycline with no topical (keeps my face from getting red). I've tried everything else Terta, Mino, Bactrum, and Accutane. Nothing worked. Accutane made my hair fall out after only 21 days! :( Oh well, this stuff seems to be doing alright so far. What active pimples I did have are drying up fast. Hope it works!

Trigg

btw, did you have an initial break-out with doxycycline? and whats so bad about the oral antibiotics?

ShowGal 03-23-2004 06:09 AM

Re: Doxycycline
 
You're right. Avita is just a lower strength of a topical like Retin-A. I don't think there was any initial breakout because I'm positive when I did breakout it was the Clindamycin that caused it.

I've read posts that people have broke out worse after they stop antibiotics. Let's hope that doesn't happen to us!

mbdsmith 03-23-2004 08:49 AM

Re: Doxycycline
 
[QUOTE=ShowGal]My derm put me on Doxycycline and Avita, and I've been almost completely clear since the first week. I take 100M twice a day and use Avita at night. He also wanted me to use Clindamycin Phosphate Lotion in the mornings, but I tried that the second week and after two days it gave me a HORRIBLE rash like outbreak of tiny pimples, so I stopped using it since I was clearing nicely without it. I'm now on my fourth week and so far everything is going really well. There seems to be a high opposition to antibiotics/oral meds on this board, but it was the one thing I hadn't tried, and I figured it can't be any worse than some of the stuff that gets put in our food these days![/QUOTE]
:)
I was prescribed Doxycycline and took it a couple times but it always made me feel sick, even when taking with food. Anyway, I am thinking about trying it again. How long did your doctor tell you that you would have to be on the Doxycycline? Is it ok to take an antibiotic for a long period of time? I guess that's another reason why I didn't continue. I never thought to ask the doctor how long I would have to use it.

KimRick 03-23-2004 09:17 AM

Re: Doxycycline
 
I've been on doxy, 100 mg once a day, for almost a year and I'm pretty much clear right now. I'm also on benzaclin, which I use at night. I've had no problem with the doxy. I have noticed that when I take it on an empty stomach, it almost makes my stomach turn. I usually take it with a swig of milk and I'm fine after that! Other than the stomach aches on an empty stomach, I've had nothing but success with it!

triggert 03-23-2004 05:23 PM

Re: Doxycycline
 
[QUOTE=mbdsmith]:)
I was prescribed Doxycycline and took it a couple times but it always made me feel sick, even when taking with food. Anyway, I am thinking about trying it again. How long did your doctor tell you that you would have to be on the Doxycycline? Is it ok to take an antibiotic for a long period of time? I guess that's another reason why I didn't continue. I never thought to ask the doctor how long I would have to use it.[/QUOTE]

The Doxycycline seems to be working ok so far. The doctor gave me a 2 month supply. If it doesn't cure up in that 2 months then I'm just doomed to have Acne until it goes away on its own (if it ever does). I have always thought that if you take an antibiotic for a long period of time your body becomes immune to it but I could be wrong. If thats the case it might hurt you later on if you needed it when you got sick or something.

Trigg

ShowGal 03-23-2004 06:16 PM

Re: Doxycycline
 
I actually called the doctor today (but all I really got to talk to was the nurse - don't you hate that!) to find out just how long I was suppose to keep taking it, since when it was prescribed it was a let's see how it goes type thing. She said I definitely need to keep taking it twice a day for 6 weeks to be effective, then change to once a day for a bit, and then go off completely but keep some around for flare-ups. She was really surprised to hear I was already clear, but things weren't really that bad to begin with. I just got frustrated with dealing with it on a constant basis for so long.

I haven't had any side effects, and I even have a very sensitive stomach. I don't even always take it with food or a full glass of water. I guess I'm lucky. I really don't know the answer to your question about taking an antibiotic for a long time. I'd probably be concerned if it was going to be on it more than a couple months. Right now I'm just happy I found something that works.

Sable 03-23-2004 08:56 PM

Re: Doxycycline
 
[QUOTE=ShowGal]You're right. Avita is just a lower strength of a topical like Retin-A. I don't think there was any initial breakout because I'm positive when I did breakout it was the Clindamycin that caused it.

I've read posts that people have broke out worse after they stop antibiotics. Let's hope that doesn't happen to us![/QUOTE]


As long as you do what the doctor says, and you wean yourself off the antibiotics, then you should be fine..Your body should level itself out.
My Aunt was put on Penicillin (like us) 5 years ago for a strange break out she had (she never had acne..and at 35, she looked like she was going through puberty again). She said she was on antibiotics for 6 months... now she is fine. Hasn't had a break out since. Just take good care of your skin... Make sure you keep it clean, and don't take for granted the fact that your acne went away... I know I did...and it got me into trouble...


All times are GMT -7. The time now is 03:50 AM.